Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 29, 2007, 5:13 PM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2007, 5:13 PM CDT (22:13 UTC)
- Expired
- Sep 29, 2007, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 195 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 292215
FFWCRP
TXC479-300015-
/O.NEW.KCRP.FF.W.0002.070929T2213Z-070930T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 PM CDT SAT SEP 29 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL WEBB COUNTY IN SOUTH TEXAS
* UNTIL 715 PM CDT
* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1/2 TO 1 INCH RAINFALL AMOUNTS WITH
ADDITIONAL AMOUNTS OF 1 TO 2 INCHES EXPECTED.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LAREDO AND ORVIL.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2769 9944 2730 9925 2732 9937 2729 9949
2750 9948 2751 9952 2760 9953 2768 9965
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 4:06 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 29, 4:06 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 406 PM CDT SAT SEP 29 2007 .SHORT TERM (TONIGHT THROUGH SUNDAY)...LOCALIZED SHEAR ALONG OUTFLOW BOUNDARY ENHANCED BY PRESENCE OF THE SFC TROUGH MVG INLAND PROVIDED AN INTERESTING DAY WITH SMALL SPIN UPS...TORNADOES AND WATERSPOUTS IN THE COASTAL BEND. SEE LSRS. ALL THATS LEFT IS A LARGE AREA OF STATAFORM RAINFALL ACROSS THE COASTAL BEND AND NEARSHORE WATERS AS MOISTURE CONVERGENCE AND TSTMS HAVE SHIFTED INTO THE RIO GRANDE PLAINS NEAR I-35. THIS WILL BE THE AREA W/ THE HIGHEST POPS FOR THIS EVENING...THEN SCT ACTIVITY IS EXPECTED AGAIN OVERNIGHT AND ESP EARLY SUN MORNING ACROSS THE GULF WATERS. THE MID LEVEL RIDGE WILL TRY TO BUILD A BIT MORE OVER THE REGION ON SUN...BUT RIDGE AXIS GENERALLY REMAINS NORTH OF THE REGION LEAVING DEEP ESE FLOW IN PLACE ACROSS S TX. NOT BUYING THE RAPID DRYING FROM THE SE AS INDICATED BY THE GFS WHICH HAS HAD A BIAS TOWARD DRYING THINGS OUT TO RAPIDLY IN DEEP ONSHORE FLOW CASES. THEREFORE WILL FORECAST POPS WELL ABOVE THE MAV INDICATING HIGH END SCT TO LIKELY POPS ONCE AGAIN ON SUN. DO THINK PRECIP WILL SHIFT INLAND A BIT FASTER AS THE SFC TROUGH AXIS WILL BE NW OF THE REGION. BASED ON THIS WILL ALSO LEAN TOWARD COOLER MOS HIGHS ON SUN W/ MID-UPR 80S ALONG THE COASTAL BEND AND NEAR OR SLIGHTLY ABOVE 90 ONLY IN THE FAR WEST. && .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...THE GFS/ECMWF DETERMINISTIC SOLNS CONTINUE TO PROG AN UPPER RIDGE...WITH GENERALLY AN E-W ORIENTED AXIS...ACRS THE REGION DRG THE PERIOD...WITH STG UPPER DISTURBANCES MOVG ACRS THE CNTRL/NRN CONUS. BASED IN PART ON THE RECENT GOES SOUNDER DATA...EXPECT COPIOUS MSTR TO LINGER SUNDAY NIGHT AND CONTRIBUTE TO SCT CONVECTION. EXPECT MONDAY TO BE THE TRANSITION TO DRIER CONDITIONS. THUS WL FCST SCT ACTIVITY MON...THEN EXPECT ONLY ISOLD DIURNAL/NOCTURAL CONVECTION TUE-THU (DO NOT EXPECT THE UPPER RIDGE TO SUPPRESS ALL CONVECTION.) THE GFS/ECMWF PROG A TROPICAL WAVE...CURRENTLY OVR THE CARIBBEAN REGION...TO MOVE ACRS THE SRN GULF AND PROVIDE FOR SIGNIFICANTLY INCREASING MSTR FRI/SAT. THE GFS HAS BEEN CONSISTENT WITH THIS MSTR INCREASE. ANTICIPATE AT LEAST SCT CONVECTION FRI/SAT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 87 77 90 75 / 50 60 30 30 10 VICTORIA 74 87 74 90 71 / 50 60 30 40 20 LAREDO 77 94 77 94 74 / 50 40 40 30 30 ALICE 74 88 75 91 72 / 40 60 40 40 20 ROCKPORT 77 86 79 88 78 / 50 60 30 30 10 COTULLA 74 90 74 94 72 / 50 40 40 30 30 KINGSVILLE 75 88 76 91 73 / 40 50 30 30 10 NAVY CORPUS 78 86 80 87 78 / 50 60 30 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MJG...SHORT TERM WC/87...LONG TERM
Hazardous weather outlook, Sep 29, 11:17 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1117 AM CDT SAT SEP 29 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1117 AM CDT SAT SEP 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP TROPICAL MOISTURE ASSOCIATED WITH A TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE INTO THE COASTAL BEND AND BRUSH COUNTRY THIS AFTERNOON. THIS IN COMBINATION WITH A WEAK UPPER LEVEL DISTURBANCE WILL PRODUCE NUMEROUS TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS OVER THE SOUTH TEXAS REGION AND NEARBY COASTAL WATERS TODAY. HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER SHOWERS AND THUNDERSTORMS. LOCALIZED RAIN AMOUNTS COULD BE AS HIGH AS 2 TO 3 INCHES MAINLY NEAR THE COASTAL BEND AND COASTAL PLAINS AREAS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DECREASE IN INTENSITY AND COVERAGE TONIGHT BUT SCATTERED ACTIVITY IS STILL EXPECTED ESPECIALLY ALONG THE COAST OVERNIGHT. AN ISOLATED WEAK WATERSPOUT COULD ALSO OCCUR WITH ANY OF THE SHOWERS AND THUNDERSTORMS OVER THE BAYS AND NEARSHORE WATERS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE AREA SUNDAY AND MONDAY AS COPIOUS MOISTURE PERSISTS. HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THEREAFTER AS MOISTURE DECREASES AND HIGH PRESSURE BUILDS ALOFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
In the hours before
Local storm report, Sep 29, 1:31 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
131 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TORNADO ARANSAS PASS 27.89N 97.14W
09/29/2007 SAN PATRICIO TX LAW ENFORCEMENT
&&
87Local storm report, Sep 29, 1:47 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
147 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM WATER SPOUT 5 E ARANSAS PASS 27.89N 97.06W
09/29/2007 GMZ235 TX LAW ENFORCEMENT
AROUND 1230 PM...A WATER SPOUT SPOTTED NEAR PORT ARANSAS
JETTIES. AROUND 1245 PM...A BOAT WAS REPORTED CAPSIZED
NEAR THE SHRIMP BOAT CHANNEL BETWEEN PORT ARANSAS AND
ARASAS PASS. 4 OCCUPANTS WERE REPORTEDLY SITTING ON TOP
OF THE BOAT AND NEEDED RESCUE.
1240 PM TORNADO PORT ARANSAS 27.83N 97.08W
09/29/2007 NUECES TX LAW ENFORCEMENT
POSSIBLE TORNADO. MINOR DAMAGE TO ROOFS AND RAILING ON
BALCONIES OF SEVERAL HOMES WITH PATIO FURNITURE AND
DEBRIS THROWN INTO STREETS. POSSIBLY ASSOCIATE WITH A
WATER SPOUT THAT MOVED ASHORE.
&&
MJGLocal storm report, Sep 29, 2:01 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TORNADO ARANSAS PASS 27.89N 97.14W
09/29/2007 SAN PATRICIO TX LAW ENFORCEMENT
PORTION OF ROOF RIPPED OFF DOLLAR GENERAL STORE ON
WHEELER.
&&
MJGLocal storm report, Sep 29, 2:28 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
228 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TORNADO ARANSAS PASS 27.89N 97.14W
09/29/2007 SAN PATRICIO TX LAW ENFORCEMENT
PORTION OF ROOF RIPPED OFF DOLLAR GENERAL STORE ON
WHEELER. SEVERAL HOMES SUSTAINED MINOR ROOF DAMAGE AND
NUMEROUS TREE LIMBS DOWN IN THE SAME AREA. ALSO REPORTS
THAT SEVERAL CARS WERE FLIPPED AND DAMAGED AND ONE MINOR
INJURY OCCURRED WHEN BROKEN GLASS FLEW INTO THE EYE OF A
TIRE REPAIR WORKER.
&&
MJGThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:05 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, San Patricio | 7 hr |
| Sep 29, 12:48 PM CDT | Special Marine Warning | CRP | 27 min | |
| Sep 29, 1:26 PM CDT | Special Marine Warning | CRP | 94 min | |
| Sep 29, 2:06 PM CDT | Special Marine Warning | CRP | 84 min | |
| Sep 29, 2:48 PM CDT | Flash Flood Warning | CRP | Nueces | 117 min |
| Sep 29, 3:11 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Sep 29, 6:07 PM CDT | Flash Flood Warning | CRP | Webb | 113 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.